Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS State College, PA
NWS State College, PA issued this flash flood warning at May 10, 2007, 6:59 PM EDT for Cumberland County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 6:59 PM EDT (22:59 UTC)
- Expired
- May 10, 2007, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Cumberland County, PA
The radar
The State College radar (KCCX), 105 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:15 PM EDT | FLASH FLOOD | N Carlisle, PA | INTERSECTIONS FLOODED AND CREEKS RISING. |
| May 10, 8:06 PM EDT | FLASH FLOOD | Carlisle, PA | WATER RESCUE REPORTED IN SILVER SPRING TOWNSHIP. 3.5 INCHES OF RAINFALL BETWEEN 5 AND 8PM IN CARLISLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 102300
FFWCTP
PAC041-110200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
659 PM EDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 1000 PM EDT...
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER CUMBERLAND COUNTY. SOME
NORTHERN AND WESTERN PORTIONS OF THE COUNTY HAVE RECEIVED OVER TWO
INCHES OF RAIN IN THE PAST HOUR...WITH ADDITIONAL HEAVY RAIN
EXPECTED OVER THE NEXT HOUR. FLASH FLOODING WILL BEGIN SHORTLY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOSERVILLE...BOILING SPRINGS...CAMP HILL...CARLISLE...CARLISLE
SPRINGS...ENOLA...HOGESTOWN...MECHANICSBURG...MOUNT HOLLY
SPRINGS...NEWVILLE...PINE GROVE FURNACE STATE...SHIREMANSTOWN...
WALNUT BOTTOM...WERTZVILLE AND WEST FAIRVIEW.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4008 7753 3999 7750 4005 7725 4011 7712
4020 7692 4030 7693 4028 7743 4022 7756
4020 7764
$$
FORECASTER:DEVOIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:51 PM EDT, 8 minutes earlier.
Area forecast discussion, May 10, 6:51 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 651 PM EDT THU MAY 10 2007 .SYNOPSIS... A WEAK COLD FRONT WILL PASS THROUGH THE REGION WITH SHOWERS AND THUNDERSTORMS THROUGH EARLY FRIDAY. A LARGE AREA OF HIGH PRESSURE WILL THEN BUILD IN FOR THE WEEKEND AND LAST INTO THE NEW WORK-WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SCATTERED CONVECTION WANING WITH LOSS OF DAYTIME HEATING. CLEARED OUT MOST OF WW264 BUT 5 OF MY COUNTIES REMAIN IN UNTIL 800 PM. CLEARED POPS ACROSS THE WEST AND NORTH WITH THIS UPDATE AS WELL AS DECREASING POPS ACROSS THE CENTRAL AND NORTH CENTRAL MOUNTAINS. ANOTHER UPDATE WILL BE FORTHCOMING BY MID EVENING FOR THE EXPIRATION OF THE REMAINDER OF WW264. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/... WEAK RIDGING BEHIND THE COLD FRONT WILL BRING A DRIER DAY FOR FRIDAY. UPPER SHORTWAVE RIDGING IS SHOWN BY THE 12Z OPERATIONAL MODELS WITH LARGE SCALE SUBSIDENCE FORECASTED. HOWEVER DEWPOINTS WILL NOT SEE A SIGNIFICANT TUMBLE...AND WITH THE FRONT JUST TO THE EAST OF THE REGION...CANNOT RULE A FEW SHOWERS WITH AFTERNOON HEATING. I CONFINED MY SLIGHT CHC POPS TO FAR SERN ZONES CLOSER TO WHAT THE SHORT TERM ENSEMBLE MOS HAS...BUT WOULD NOT BE SURPRISED TO SEE A FEW SHOWERS POP UP EVEN FURTHER WEST. WOULD EXPECT ANY PRECIP TO REMAIN FAIRLY SPOTTY AND INSIGNIFICANT. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... WEAK TROF IN THE EAST SHARPENS FOR A TIME WITH ANOMALOUSLY LOW HEIGHTS SCOOTING OFF JUST TO THE EAST OF THE REGION THROUGH THE WEEKEND INTO THE BEGINNING OF THE NEW WORK-WEEK. MREF/CAN ENSEMBLES SHOW THE TROUGH MOVING EAST WITH A QUASI-ZONAL FLOW DEVELOPING AND LASTING MUCH OF THE WEEK. THE 12Z RUN OF THE OPERATIONAL GFS HAS A DIFFERENT SCENARIO HOWEVER WITH A STRONG UPPER LOW DIVING INTO THE LOWER LAKES BY MID WEEK IMPLYING A STRONG WAVE AND FRONT WILL PASS THROUGH THE STATE. ENOUGH UNCERTAINTY EXISTS TO PLAY THE MIDDLE OF THE ROAD WITH JUST CHANCE POPS FOR THE MIDWEEK TIME-FRAME. IN THE NEARER TERM THE BIG HIGH EXPECTED TO DROP DOWN OVER THE REGION FOR LATER IN THE WEEKEND MAY POSE THE THREAT FOR SOME FROST EARLY SUNDAY AND MONDAY MORNINGS. MREF/SREF BOTH SHOW ANOMALOUSLY COOL LOW LEVEL TEMPS AND LOW PRECIPITABLE WATERS...WHICH WE HAVE SEEN CORRELATE TO STRONG RADIATIONAL COOLING CONDITIONS. GROWING SEASON HAS STARTED OVER MOST OF THE AREA SO THE NEED FOR FROST PRODUCTS LATER IN THEW WEEKEND IS A POSSIBILITY. STILL TOO EARLY FOR WATCHES...WILL JUST MENTION IN AN UPDATED HWO. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... THUNDERSTORMS FIRING UP ALL OVER THE REGION...AND WILL CREATE LOCAL MVFR VISBYS AND GUSTY WINDS IN AND NEAR THE THUNDERSTORMS. POCKETS OF IFR DIRECTLY UNDER THE STORMS ARE POSSIBLE. THESE STORMS WILL LAST THROUGH THE EVENING HOURS AS A SURFACE TROF PUSHES TO THE EAST THROUGH CENTRAL PA. AFTER 00-03Z THIS EVENING...THINGS SHOULD BE DYING OFF...BUT A FEW SHOWERS COULD LINGER AS THE REAL COLD FRONT IS NOT SLATED TO MOVE THROUGH UNTIL FRIDAY MORNING. LINGERING MOISTURE COULD CREATE DENSE FOG AT AREA TERMINALS THAT RECEIVE RAINFALL THIS AFTERNOON. DRY WEATHER WITH VFR SKIES SHOULD THEN LAST THROUGH THE WEEKEND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE/FITZGERALD NEAR TERM...DEVOIR SHORT TERM...LACORTE LONG TERM...LACORTE AVIATION...DANGELO
Hazardous weather outlook, May 10, 6:32 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 632 PM EDT THU MAY 10 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 064>066-112245- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-ADAMS-YORK-LANCASTER- 632 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FROST ARE POSSIBLE EARLY SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ056>059-063-112245- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 632 PM EDT THU MAY 10 2007 ...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FROST ARE POSSIBLE EARLY SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 10, 2:09 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MILL HALL 41.10N 77.49W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY SIZE HAIL
&&
MMDLocal storm report, May 10, 2:20 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
220 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL COGAN STATION 41.31N 77.03W
05/10/2007 E1.00 INCH LYCOMING PA TRAINED SPOTTER
&&
MMDLocal storm report, May 10, 2:40 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MILL HALL 41.10N 77.49W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY SIZE HAIL
0214 PM HAIL LOCK HAVEN 41.14N 77.45W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
REPORTED AT LOCK HAVEN AIRPORT
0215 PM HAIL COGAN STATION 41.31N 77.03W
05/10/2007 E1.00 INCH LYCOMING PA TRAINED SPOTTER
&&
MMDSpecial weather statement, May 10, 2:50 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT THU MAY 10 2007 PAZ019-045-101945- SOUTHERN CENTRE-SOUTHERN CLINTON- 250 PM EDT THU MAY 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE AND SOUTHERN CLINTON COUNTIES THROUGH 345 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF LOCK HAVEN OR NEAR REBERSBURG ...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR LOGANTON AROUND 330 PM...CARROLL AND MCCALL DAM STATE PARK AROUND 345 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 183 AND 195. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS. WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Local storm report, May 10, 6:16 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MILL HALL 41.10N 77.49W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY SIZE HAIL
0214 PM HAIL LOCK HAVEN 41.14N 77.45W
05/10/2007 E0.75 INCH CLINTON PA TRAINED SPOTTER
REPORTED AT LOCK HAVEN AIRPORT
0215 PM HAIL COGAN STATION 41.31N 77.03W
05/10/2007 E1.00 INCH LYCOMING PA TRAINED SPOTTER
0535 PM HAIL 2 N WILLOW HILL 40.14N 77.77W
05/10/2007 E1.00 INCH FRANKLIN PA PUBLIC
0610 PM HAIL N CARLISLE 40.20N 77.20W
05/10/2007 M0.88 INCH CUMBERLAND PA TRAINED SPOTTER
&&
MBCSpecial weather statement, May 10, 6:53 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 653 PM EDT THU MAY 10 2007 PAZ035-036-110000- FRANKLIN-FULTON- 653 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN AND FULTON COUNTIES... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 13 MILES WEST OF CARLISLE TO 8 MILES NORTH OF BERKELEY SPRINGS...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR UPPER STRASBURG...AND ST. THOMAS AROUND 700 PM...SCOTLAND...CLAYLICK AROUND 715 PM...WARRENTON. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 192 AND 200...I-70 BETWEEN MILE MARKERS 164 AND 170...I-81 BETWEEN MILE MARKERS 0 AND 25. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS MAY ALSO PRODUCE HAIL. FORECASTER:LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:55 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 65 min |
| May 10, 1:07 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 53 min |
| May 10, 1:18 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 57 min |
| May 10, 1:37 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 53 min |
| May 10, 2:12 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 93 min |
| May 10, 2:23 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 97 min |
| May 10, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Union | 73 min |
| May 10, 3:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 37 min |
| May 10, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 72 min |
| May 10, 4:56 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 34 min |
| May 10, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 37 min |
| May 10, 5:38 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 37 min |
| May 10, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 60 min |
| May 10, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 65 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.